MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539310
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf impact code f1001 is being used to capture the reportable issue of aborted/cancelled procedure.
 
Event or Problem Description
It was reported to boston scientific that a flexima biliary stent was attempted to be placed in the distal bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(4)2023.During the procedure, after the guidewire was correctly positioned, an attempt was made to cross the stenosis, but despite several maneuvers, the physician was unable to cross the stenosis.After several attempts, the procedure was cancelled.There were no patient complications reported as a result of this event.The patient condition after the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific that a flexima biliary stent was attempted to be placed in the distal bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2023.During the procedure, after the guidewire was correctly positioned, an attempt was made to cross the stenosis, but despite several maneuvers, the physician was unable to cross the stenosis.After several attempts, the procedure was cancelled.There were no patient complications reported as a result of this event.The patient condition after the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: imdrf impact code f1001 is being used to capture the reportable issue of aborted/cancelled procedure.Block h10: the returned flexima biliary stent and delivery system were analyzed, and a visual evaluation noted that the delivery system and stent were free of obvious kinks and bends.Additionally, the outer diameter of the push catheter and the outer diameter of the stent were measured and both components were found within manufacturing specifications.No other problems with the device were noted.Therefore, the reported event of stent difficult to advance was not confirmed.A product labeling review identified that the device was used per the instructions for use (ifu)/product label.Considering all available information, the returned device met all manufacturing requirements, and no abnormalities were reported during the manufacturing process.The device did not show evidence of either the alleged problem or any defect that could have contributed to the event reported.Therefore, the most probable cause is no problem detected.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17100632
Report Number3005099803-2023-02914
Device Sequence Number16618098
Product Code FGE
UDI-Device Identifier08714729162629
UDI-Public08714729162629
Combination Product (Y/N)N
Initial Reporter CountryUY
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2025
Device Model NumberM00539310
Device Catalogue Number3931
Device Lot Number0030719722
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/19/2023
Supplement Date Received by Manufacturer07/12/2023
Initial Report FDA Received Date06/09/2023
Supplement Report FDA Received Date08/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale